Please help

Discussion in 'The Watercooler' started by ML, May 14, 2011.

  1. ML

    ML Guest

    I've posted before about my experience with wellbutrin but no one had any feedback for me. But I really need help trying to decide if my behavior/moods of late could be due to this medication. I told my psychiatrist about it and she thought that perhaps the level of medication I was on was insufficient to address the depression so she upped it.

    There is totally an edge to me. Things that before would bother me I could shrug off and let go. Now, if someone says or does something that rubs me wrong, I'm at their juglar (figuratively of course) with my words. I almost immediately feel remorse. It's not that my feelings are inappropriate but my reactions are real hair-trigger and over the top. I'm also a bit more obsessive than normal. When I say normal I mean how I was when I was on celexa. I've been on one SSRI or another more often than not in the past 15 years and so I don't have a normal baseline anymore.

    On the plus side I have lots of energy and feel pretty good otherwise. Sure there is life stress but there always is and always will be. It's no excuse to get all crazylike and frenzied lol.

    Suggestions appreciated.

    Thanks
     
  2. klmno

    klmno Active Member

    I missed any previous post about this- sorry, ML. I tried wellbutrin once as my dr ordered it for a stop-smoking tool. It turned me into a time bomb. I tossed it. difficult child was about 2-3yo at the time and I was truly afraid I was about to become abusive toward him, where I'd always been good at that point with re-directing him and keeping my cool. I figured smoking couldn't be as bad as becoming explosive.
     
  3. klmno

    klmno Active Member

    PS Given how difficult child did on anti-deppressants, I concluded neither of us can take them. Tell your dr.
     
  4. timer lady

    timer lady Queen of Hearts

    ML, wm took wellbutrin. Okay let me put this in perspective for you. WM, my difficult child, the boy who raged 20 times a day, hit on his twin, pushed me down the stairs, etc, etc, etc, took wellbutrin.

    It was ugly, very very ugly.

    Your MD needs to listen to you - you know your body, your reactions & your concerns over your reaction to this medication should never be ignored. These medications are powerful things - messes with the brain chemistry & stuff.

    You can borrow my cane to beat some sense into your MD. Okay, off my soapbox. I just hate when doctor's don't listen.
     
  5. AnnieO

    AnnieO Shooting from the Hip

    Honey - I have heard more of this than I would have believed. I took Wellbutrin to stop smoking about 10 years ago. Not only did I not stop smoking, but Even I did not want to be around myself.

    I was, as klmno said, a time bomb. and I will never, never take it again. NEVER.

    Talk to your dr. seriously.
     
  6. ML

    ML Guest

    Thank you so much ladies for this validation. I'm calling her Monday. The energy and luck in the bedroom (if you know what I mean) is not worth the ugliness that has surfaced in me.
     
  7. Steely

    Steely Active Member

    Just to add on to this - I am now on 150mg and doing fine - but a previous Dr had me at 300 and I was over the top anxious with heart palpitations!!! It was crazy!!!
    My current Dr was very concerned about me being even on 150mg, because he said it is KNOWN to cause anxiety!!! I had/have been doing OK so I am going to continue - but yes - you are right on target that the Wellbutrin could be making you feel this way.
    Call the doctor ASAP and just tell her NO. :)
     
  8. susiestar

    susiestar Roll With It

    I missed any previous post also. I was on it for a short while. It made me mean. You didn't have to do or say anything, I was just at your jugular anyway. It was awful. doctor tried to tell me it was because the dose was too low and I chewed her out. Then she said I was clearly having side effects and how about going back to prozac? And some xanax to take the edge off until it was out of my system?

    It really was that bad. If your doctor won't listen, send me a two day dose of your welbutrin and I will go talk to her. Trust me, she will then take you off of it. After she gets my shoe surgically removed from wherever I plant it.
     
  9. Hound dog

    Hound dog Nana's are Beautiful

    Welbutrin made me homicidal and all I was taking it for was to attempt to quit smoking.

    If the medication is making you that edgy time to talk to doctor about tossing it out and finding something else, don't take no for an answer.

    I somehow missed the post evidently. sorry

    Hugs
     
  10. Shari

    Shari IsItFridayYet?

    Ditto the others. Otherwise, just sending a hug!
     
  11. Jena

    Jena New Member

    hi

    i saw this and said oh no... funny thing you wrote about the bedroom lol

    good luck with-dr on monday and call. it's never easy with medications.

    ((Hugs)) sending good thoughts
     
  12. HaoZi

    HaoZi Guest

    Just catching this, I also missed the other one. Personally I do great on Welbutrin as an AD, but in others I have seen reactions like the other's here that didn't do well. Talk to doctor and express your concerns.
     
  13. witzend

    witzend Well-Known Member

    husband and I are both on Wellbutrin. I have a hot temper from time to time, but much less than I used to. I tend to be able to associate this with hormones, though.
     
  14. flutterby

    flutterby Fly away!

    When I was on Welbutrin - let's just say it's a good thing I don't own a gun. I've known several people who have had this type of response to Welbutrin.
     
  15. ski10

    ski10 New Member

    This is interesting, been on Wellbutrin for almost 2 years, (previously on Zoloft, Paxil, you name it...)it was a miracle for 18 months, I felt so good and actually felt "normal" every single day, then it changed, I could feel it, I get so angry at everything and as others have said I feel like a time bomb, a book on the floor can set me off.

    I am going through a lot with my daughter but I know I feel different, it's not just that.

    I've been doing research on the web, some of my other symptoms seem to show peri-menopause, which we all know can start in the 40's,50's or even much earlier, not an expert by any means but the symptoms are interesting to read about, and they include having a short fuse.
    So now I don't know if it's the Wellbutrin not working as well or it's peri as I have other symptoms too.

    Hope your doctor can help.
     
  16. seriously

    seriously New Member

    Wellbutrin made me manic after one dose. I was cleaning the bathroom with a toothbrush at 3 am. Not good.

    Wellbutrin is known for weird side effects according to my psychiatrist. Agitation and insomnia are well-known problems. It is also potentially addictive and sudden discontinuation can be problematic.

    Talking to your psychiatrist is a good idea I think. It's half-life is long and it takes 4 to 8 days to have it out of your system once you stop taking it completely.
     
  17. hearts and roses

    hearts and roses Mind Reader

    You don't mention if it's the wellbutrin XL or not. I take the XL 150mg for a while now and don't dare up it to the dose, which is 300mg...oh no no no. My exdr tried upping it to 300mg after I started feeling 'flat' and it was like someone flipped a switch, I truly felt like I was being taken over by a very angry alien.

    The regular wellbutrin (non-XL), difficult child took for ADHD, and she was fine on it...very incredibly low dose at 37.50mg.

    Good to call your dr.
     
Loading...